MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (US); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (US); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VASOVIEW 7 XB BISECTOR (US)
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure using vasoview 7 xb bisector (us), jaws on the device were not cauterizing the vessel when the harvester was trying to activate the device cautery.The surgical team in the room tried to switch out the connection from the bipolar unit back to the vasoview device but this did not resolve the issue.Next, they tried to switch out the foot pedal for a different one which also did not resolve the issue.They ended up switching to another separate 7xb scope and this one was cauterizing as designed.There was no harm done to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device not eval provide code: from "other" to "device evaluation anticipated, but not yet begun." trackwise id #(b)(4).
 
Additional Manufacturer Narrative
Trackwise # (b)(4).Analysis of production: (3331/213/67) the device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the manufacturing process and the reported failure.Historical data analysis: (4109/213/67) the review of the historical data indicates that no other similar complaints was reported for the same lot/serial number and reported failure mode.Trend analysis: (4110/213/67) the overall 24 month product complaint trend data for the period apr 2019 through mar 2021 was reviewed.There were no triggers identified for the review period.Testing of actual/suspected device & testing of raw/starting materials: (10 & 4105/13/22) the device was returned to the factory for evaluation on 04/28/2021.A visual inspection was conducted on 05/04/2021.Signs of clinical use and no evidence of blood was observed.There were no visual defects observed on the harvesting device.A pre-cautery test was performed and repeated 10 times over a 10 minute period according to the procedure in the instructions for use (cv000001599).The device failed the pre-cautery test with a reference generator (recommended setting at 18) and reference bipolar cord.An activation test was performed and the device did not activate.The bipolar cord connection was manipulated during activation.The device did not active and no intermittent continuity was observed.The device did not produce steam and the saline did not ¿boil¿ on the test gauze each time.Based on the returned condition of the device, the reported failure "failure to deliver energy" was confirmed.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW 7 XB BISECTOR (US)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
MDR Report Key11648666
Report Number2242352-2021-00271
Device Sequence Number3683188
Product Code GEI
UDI-Device Identifier00607567700369
UDI-Public00607567700369
Combination Product (Y/N)N
Initial Reporter StateWA
PMA/510(K) Number
K041981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model NumberVASOVIEW 7 XB BISECTOR (US)
Device Catalogue NumberC-VH-3200
Device Lot Number25153297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/28/2021
09/01/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/19/2021
09/01/2021
Patient Sequence Number1